MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 3092040
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a product demonstration, the bone cement was not dispensing, and then the cement syringe broke.Cement was used with electric demonstration vacuum pumps.Demonstrator checked the syringe was screwed onto the gun to make sure that it was on tight.The first cement was extruded on to demonstrators glove and it was tacky and struck to the glove.The scrub nurse was injecting the mixed bone cement into a demonstration mould and cement was initially being dispensed.The scrub nurse then reported that the bone cement was not dispensing.The sales representative attempted to dispense the bone cement by squeezing the gun trigger on the smartmix gun.A breaking sound was heard, and the smartmix syringe came out of the smartmix gun.The tube thread had fractured into three pieces.Event took place in a non-clinical setting.There was no patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : event took place in a non-clinical setting.No patient harm, product used during demonstration.First customer interaction with product.Jj employees provided directional training prior to mixing.Product: smartmix syringe plus (ref: (b)(4)): lot 33498, date of manufacture: 2024-09-19, exp 2026-09-19, product: smartmix gun (ref: (b)(4)): sn (b)(6), product: 3 x smartset hv bone cement (ref: (b)(4)), lot: 4552778, expiry date: 2026-08-31, vacuum pump: electric demonstration vacuum pumps (used for demos only).Unknown theatre temperature.Mixing technique observed: added 3 x monomer ampoules via the funnel added 3 x bone cement powder via the funnel started the timer on first addition of the bone cement powder and final addition was complete after ~ 00:00:15 (15 seconds) mixed the bone cement until ~ 00:00:50 (50 seconds) removed the base stand, the piston went up.Sufficient space created to add spacer.Removed the line set snapped the rosher placed the full 12mm nozzle on the syringe placed the spacer into the syringe screwed the syringe onto the gun demonstrator checked the syringe was screwed onto the gun to make sure that it was on tight extrusion time was at 00:01:30 (1 minute and 30 seconds) the first cement was extruded on to demonstrators glove and it was tacky, struck to the glove the scrub nurse was injecting the mixed bone cement into a demonstration mould and cement was initially being dispensed - unknown quantity.The scrub nurse reported that the bone cement was not dispensing.J&j medtech sales staff attempted to dispense the bone cement by squeezing the gun trigger on the smartmix gun.A breaking sound was heard, and the smartmix syringe came out of the smartmix gun.The tube thread fractured into 3.Pieces photographed and retained.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.(b)(4).The photo investigation revealed cement into the syringe, however it is not possible to identify the consistency based on the provided evidence.A retained sample test was performed for this product and lot combination.The cement mixed and behaved as expected for the product type and met the appropriate control specification.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the smartset hv bone cement 40g would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code: 3092040 lot number: 4552778, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: d10 (concomitant), h4.Corrected: d3, d4 (expiry date, primary udi number), g1 (manufacturing site name).

Brand Name
SMARTSET HV BONE CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
cornford rd
blackpool IN FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22714816
Report Number1818910-2025-13663
Device Sequence Number9611830
Product Code LOD
UDI-Device Identifier10603295168331
UDI-Public(01)10603295168331(17)270228(10)4552778
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3092040
Device Lot Number4552778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G
Patient SexUnknown